Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Oct 3, 2021, 6:35 PM EDT for Putnam County, Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2021, 6:35 PM EDT (22:35 UTC)
- Expired
- Oct 3, 2021, 7:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.25 in
- Wind
- 40
County Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 144 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
040
WWUS83 KIWX 032235
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
635 PM EDT Sun Oct 3 2021
OHZ005-016-032330-
Henry OH-Putnam OH-
635 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of northeastern Putnam
and southeastern Henry Counties through 730 PM EDT...
At 634 PM EDT, Doppler radar was tracking a strong thunderstorm over
Glandorf, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Leipsic around 650 PM EDT.
Other locations in the path of this storm include Deshler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4096 8408 4105 8422 4134 8394 4131 8388
4109 8388
TIME...MOT...LOC 2234Z 219DEG 24KT 4105 8409
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
MARSILIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Oct 3, 2:25 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Oct 3, 2:25 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 225 PM EDT Sun Oct 3 2021 .SYNOPSIS... Issued at 224 PM EDT Sun Oct 3 2021 Showers and isolated thunderstorms are expected late this afternoon into this evening, with chances for scattered showers continuing into tonight and Monday. Mainly dry conditions and seasonable temperatures are expected on Tuesday, with periodic rain chances returning late Wednesday through Friday. && .SHORT TERM...(This Afternoon through Monday) Issued at 224 PM EDT Sun Oct 3 2021 Showers and scattered thunderstorms will continue to blossom over the area this afternoon as a central IL upper low tracks ene into a moisture rich airmass. Pockets of boundary layer heating and instability will also be a substantial component with heavier rainfall rates and locally heavy rainfall possible into the early evening. The upper low and attendant weak low level trough/low will stall overhead tonight, eventually opening into a low-mid level trough and gradually sinking se on Monday. This will keep clouds and shower chances in the forecast, though coverage/intensity will diminish tonight into Monday morning with loss of heating and dampening of the main upper wave. A flare up in the shower activity will then once again be possible during peak heating tomorrow, this time focused more over our ne IN/nw OH zones. Remaining mild otherwise with lows near 60 and highs in the low-mid 70s && .LONG TERM...(Monday Night through Sunday) Issued at 224 PM EDT Sun Oct 3 2021 A rex block looks to set up Tuesday into Wednesday as an anomalous 588-590 dam mid level ridge folds through the Great Lakes and Ontario, cutting off low pressure over the western TN Valley. The local area will be caught in between with light easterly flow, seasonable temps and mainly dry conditions as better rain chances set up well south near an inverted trough. The last several model cycles have come into much better agreement in the upper low and sfc trough returning back north with renewed rain shower chances later Wednesday through Friday. This will occur in response to a longwave trough reaching the western North America shore, with warm advection and height rises possibly allowing highs to make a run at 80F by next weekend in advance of this feature reaching the Rockies and Plains. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 140 PM EDT Sun Oct 3 2021 Upper low will move across the area this afternoon with uptick in showers and a few storms already underway upstream in IL into western IN. Impacts will be felt first at KSBN and delayed slightly at KFWA with VFR conditions outside any showers and brief drops to MVFR in any convection. Have left mention of thunder out for now given exact timing or proximity to a site, but a stray lightning strike or 2 at either location is possible. After 00Z Mon, showers should quickly diminish but may still be a few around so went with VCSH but VFR conditions holding. Forecast gets a bit trickier around/after 6Z Mon as some models suggest stratus development, with lowest cigs at KSBN as moist boundary layer from rainfall combined with wrap around moisture behind the low bring at least MVFR conditions through mid morning Monday and possibly IFR at KSBN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 3, 2:27 PM EDT, 4 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 227 PM EDT Sun Oct 3 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-041830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 227 PM EDT Sun Oct 3 2021 /127 PM CDT Sun Oct 3 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected this afternoon into early this evening. Locally heavy rainfall will be possible with these thunderstorms, but severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Afternoon thunderstorms are possible Monday, but no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-041830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 227 PM EDT Sun Oct 3 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. There are chances for thunderstorms today, but no severe weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Afternoon thunderstorms are possible Monday, but no severe weather is expected. Conditions may also be hazardous to small craft Monday night.
In the hours before
Special weather statement, Oct 3, 5:13 PM EDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Northern Indiana 513 PM EDT Sun Oct 3 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-032315- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 513 PM EDT Sun Oct 3 2021 /413 PM CDT Sun Oct 3 2021/ ...Funnel Clouds Possible Early This Evening... Atmospheric conditions exist early this evening that favor the possible formation of weak circulations. Some of these circulations are occurring underneath developing showers and isolated thunderstorms, where a funnel cloud may develop. Low hanging clouds can also appear to dip up and down at times, but they will not show signs of any rapid rotation. An actual funnel cloud will exhibit spinning in a counter-clockwise direction. In rare instances, these funnels may briefly touch down. Stay alert and be prepared to move to a safe shelter if a funnel cloud approaches the ground. The atmospheric conditions favorable for funnel cloud formation should diminish toward sunset.
Local storm report, Oct 3, 5:22 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 PM EDT SUN OCT 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 2 NW HANNA 41.43N 86.81W
10/03/2021 M2.30 INCH LA PORTE IN COCORAHS
OVER 2 INCHES OF RAIN MEASURED BETWEEN 2:15
AND 3:15 PM EDT.
&&
NDMSpecial weather statement, Oct 3, 5:32 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Northern Indiana
532 PM EDT Sun Oct 3 2021
INZ023-024-032-032200-
Miami IN-Wabash IN-Grant IN-
532 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of southern Wabash,
northern Grant and southeastern Miami Counties through 600 PM EDT...
At 532 PM EDT, Doppler radar was tracking a strong thunderstorm near
Swayzee, or 12 miles east of Kokomo, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Swayzee around 535 PM EDT.
Sweetser around 545 PM EDT.
Other locations in the path of this storm include La Fontaine.
This includes Interstate 69 in Indiana between mile markers 265 and
268.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4057 8587 4057 8611 4082 8592 4067 8564
4065 8564 4065 8562 4059 8550 4041 8586
TIME...MOT...LOC 2132Z 233DEG 33KT 4051 8590
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Oct 3, 5:44 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Northern Indiana
544 PM EDT Sun Oct 3 2021
INZ009-018-032215-
De Kalb IN-Allen IN-
544 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of north central Allen
and southwestern De Kalb Counties through 615 PM EDT...
At 544 PM EDT, Doppler radar was tracking a strong thunderstorm near
Huntertown, or 7 miles north of Fort Wayne, moving north at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Garrett and Auburn.
This includes the following highways...
Interstate 469 between mile markers 27 and 30.
Interstate 69 in Indiana between mile markers 308 and 330.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4110 8521 4126 8520 4126 8519 4142 8519
4136 8491 4109 8506
TIME...MOT...LOC 2144Z 192DEG 29KT 4118 8511
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BrownSpecial weather statement, Oct 3, 5:53 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Northern Indiana
553 PM EDT Sun Oct 3 2021
INZ024>026-032-033-032245-
Wabash IN-Huntington IN-Blackford IN-Wells IN-Grant IN-
553 PM EDT Sun Oct 3 2021
...Strong thunderstorms will impact portions of southeastern Wabash,
Grant, western Blackford, southern Huntington and southwestern Wells
Counties through 645 PM EDT...
At 552 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Fontaine to near Marion to 7 miles
southwest of Fairmount. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Gas City, Fairmount and Jonesboro around 605 PM EDT.
Other locations in the path of these storms include Van Buren,
Upland, Matthews and Hartford City.
This includes Interstate 69 in Indiana between mile markers 252 and
277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4057 8587 4074 8579 4071 8526 4038 8535
4038 8586
TIME...MOT...LOC 2152Z 271DEG 21KT 4072 8566 4050 8572 4036 8576
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Oct 3, 6:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
635 PM EDT Sun Oct 3 2021
OHZ005-016-032330-
Henry OH-Putnam OH-
635 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of northeastern Putnam
and southeastern Henry Counties through 730 PM EDT...
At 634 PM EDT, Doppler radar was tracking a strong thunderstorm over
Glandorf, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Leipsic around 650 PM EDT.
Other locations in the path of this storm include Deshler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4096 8408 4105 8422 4134 8394 4131 8388
4109 8388
TIME...MOT...LOC 2234Z 219DEG 24KT 4105 8409
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 5:32 PM EDT | Special Weather Statement | IWX | Grant | 28 min |
| Oct 3, 5:44 PM EDT | Special Weather Statement | IWX | Allen | 31 min |
| Oct 3, 5:53 PM EDT | Special Weather Statement | IWX | Grant | 52 min |
| Oct 3, 7:09 PM EDT | Special Weather Statement | IWX | Adams | 21 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.